Alert archive / Kentucky / Tornado Warnings in 2009
Tornado Warning 34, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Apr 10, 2009, 12:42 PM CDT for Christian County, Hopkins County, Kentucky. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 10, 2009, 12:42 PM CDT (17:42 UTC)
- Expired
- Apr 10, 2009, 1:15 PM CDT
- In force
- 33 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
Counties Christian County, KY, Hopkins County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 12:44 PM CDT | HAIL 2 | 2 Sw Crofton, KY | HEN EGG SIZE HAIL REPORTED NEAR RAIN-WRAPPED TORNADO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 8:53 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.7 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1414 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KPAH 101742 TORPAH KYC047-107-101815- /O.NEW.KPAH.TO.W.0034.090410T1742Z-090410T1815Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE PADUCAH KY 1242 PM CDT FRI APR 10 2009 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * TORNADO WARNING FOR... SOUTHEASTERN HOPKINS COUNTY IN NORTHWEST KENTUCKY... NORTHERN CHRISTIAN COUNTY IN SOUTH CENTRAL KENTUCKY... * UNTIL 115 PM CDT * AT 1241 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A TORNADO NEAR CROFTON...OR 11 MILES NORTH OF HOPKINSVILLE...MOVING NORTHEAST AT 45 MPH. * THE TORNADO WILL BE NEAR... WHITE PLAINS BY 100 PM CDT... A CONFIRMED TORNADO WAS REPORTED NEAR CROFTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT FRIDAY AFTERNOON FOR SOUTHEASTERN ILLINOIS AND SOUTHWEST INDIANA AND WESTERN KENTUCKY. && LAT...LON 3722 8738 3706 8730 3687 8761 3705 8763 TIME...MOT...LOC 1741Z 230DEG 38KT 3701 8753 $$
1 follow-up statement
000 WWUS53 KPAH 101746 SVSPAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1246 PM CDT FRI APR 10 2009 KYC047-107-101815- /O.CON.KPAH.TO.W.0034.000000T0000Z-090410T1815Z/ HOPKINS KY-CHRISTIAN KY- 1246 PM CDT FRI APR 10 2009 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 115 PM CDT FOR SOUTHEASTERN HOPKINS COUNTY IN NORTHWEST KENTUCKY...AND NORTHERN CHRISTIAN COUNTY IN SOUTH CENTRAL KENTUCKY... AT 1245 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO. THIS TORNADO WAS LOCATED NEAR CROFTON...OR 12 MILES NORTH OF HOPKINSVILLE...MOVING NORTHEAST AT 45 MPH. THE TORNADO WILL BE NEAR... WHITE PLAINS BY 100 PM CDT... SPOTTERS REPORTED A TORNADO WAS RAIN WRAPPED AND TWO INCH HAIL WAS FALLING NEAR THE TORNADO. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS STORM IS CAPABLE OF PRODUCING STRONG TO VIOLENT TORNADOES. IF YOU ARE IN THE PATH OF THIS TORNADO...TAKE COVER IMMEDIATELY A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT FRIDAY AFTERNOON FOR SOUTHEASTERN ILLINOIS AND SOUTHWEST INDIANA AND WESTERN KENTUCKY. && LAT...LON 3709 8756 3722 8738 3706 8730 3687 8761 TIME...MOT...LOC 1745Z 230DEG 38KT 3703 8749 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Apr 10, 12:30 PM CDT, 12 minutes earlier.
Area forecast discussion, Apr 10, 12:30 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 1230 PM CDT FRI APR 10 2009 .UPDATE... 18Z AVIATION UPDATE && .PREV DISCUSSION / ISSUED 330 AM CDT APR 10 2009/... LOOKS AS THO MAIN SVR RISK IS CURRENTLY MOVING EAST OF THE REGION WITH CURRENT LINE OF STORMS. HOWEVER...SFC LOW/COLD FRONT IS STILL OUT WEST OF THE SGF AREA...AND THE AIR MASS MAY HAVE A CHANCE TO RECOVER THIS MORNING BEFORE THE SFC LOW COMES THROUGH THE FORECAST AREA. IF THAT OCCURS...THERE MAY BE A WINDOW 12Z-18Z FOR STORM REDEVELOPMENT AND A HAIL RISK ASSOCIATED WITH THE MID LVL COLD POOL. COULD ALSO BE DAMAGING WIND THREAT IF INSTABILITY CAN BECOME SFC BASED...ALLOWING DOWNDRAFTS TO REACH THE SFC. BEST CHANCE FOR THIS TO OCCUR WILL BE AREAS ALONG AND SOUTH OF THE OH RIVER. POPS WILL FINALLY DIMINISH FROM WEST TO EAST THIS AFTERNOON EARLY TONIGHT AS THE LOW RACES EAST. WILL THEN FOLLOW WITH A COUPLE OF NICE EASTER WEEKEND DAYS. ON SUNDAY THE HIGH PRESSURE WHICH GAVE US THE NICE WEEKEND WILL SHIFT EAST AND THE NEXT DEVELOPING SYSTEM WILL RACE IN FROM THE SOUTHWEST. SOME LIGHT PRECIP MAY BREAK OUT WEST OF THE MS RVR LATE IN THE DAY ON EASTER SUNDAY...BUT THE PRECIP WILL HOLD OFF IN MOST AREAS UNTIL SUNDAY NIGHT. THIS LOOKS LIKE ANOTHER POTENTIALLY HEAVY RAIN EVENT WITH AN INCH OR TWO OF RAIN POSSIBLE AT MANY LOCATIONS. SVR THREAT SUN NIGHT LOOKS LESS RIGHT NOW...AS MAIN INSTABILITY SHOULD BE TO OUR SOUTH. MON-TUE THE MAIN UPPER LOW LIFTS SLOWLY NE INTO AND THROUGH THE OH VALLEY...SO THEY STILL LOOK LIKE CLOUDY/POTENTIALLY SHOWERY DAYS BEFORE NICE SPRING-TIME WEATHER RETURNS IN THE MIDDLE OF NEXT WEEK. && .AVIATION... SURFACE LOW WAS CENTERED OVER PAH AT 1730Z THIS AFTN. THE TRIPLE POINT HAD A COLD FRONT EXTENDING SOUTH THROUGH THE PENNYRILE WITH A WARM FRONT EXTENDING UP THE OHIO RIVER. TSRA WILL ACCOMPANY THE AFOREMENTIONED BOUNDARIES WITH LIFR VSBY AT TIMES AND IFR CIGS AT TIMES. WINDS WILL SLOWLY SHIFT FROM THE EAST THROUGH SOUTH AND WEST THEN FINALLY TO THE NORTH OVERNIGHT. IFR CIGS AT MOST SITES THROUGH THE OVNGT HOURS WITH VFR VSBY AND DECREASING WINDS. VFR CIGS AND VSBY WILL RETURN TO ALL SITES AFTER SUNRISE SATURDAY. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && MEFFERT/KH
Hazardous weather outlook, Apr 10, 12:02 PM CDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1202 PM CDT FRI APR 10 2009 ILZ075>078-080-084-088-092-093-INZ081-082-KYZ001>004-MOZ076-086- 087-100-107>112-114-111000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-JACKSON-UNION IL- ALEXANDER-PULASKI-GIBSON-PIKE-FULTON-HICKMAN-CARLISLE-BALLARD- PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-RIPLEY-BUTLER- STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 1202 PM CDT FRI APR 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CONTINUED CHANCE OF THUNDERSTORMS TODAY...WITH THE PRIMARY THREAT BEING HEAVY RAIN. WITH THIS REGION CLOSE TO AN ACTIVE SEVERE WEATHER WATCH BOX...THERE COULD BE A THREAT THAT STORMS IN AND CLOSE TO THE WATCH AREA COULD BECOME SEVERE. THE MAIN SEVERE WEATHER THREAT WOULD BE DAMAGING WINDS...HAIL..OR POSSIBLY A TORNADO. IN ADDITION...MINOR FLOODING IS FORECAST ALONG PORTIONS OF THE WABASH AND LITTLE WABASH RIVERS. REFER TO THE FLOOD STATEMENTS FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ANOTHER STRONG STORM SYSTEM WILL TAKE SHAPE SUNDAY NIGHT INTO MONDAY...BRINGING A GOOD CHANCE OF THUNDERSTORMS AND LOCALLY HEAVY RAINS WITH IT. ANOTHER ONE TO TWO INCHES INCHES OF RAINFALL MAY OCCUR WITH THIS SYSTEM...POSSIBLY LEADING TO SOME ADDITIONAL FLOODING CONCERNS. IN ADDITION...STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MAINTAIN ALERT STATUS IN CASE THEIR ACTIVATION IS REQUESTED. ILZ081>083-085>087-089>091-094-INZ085>088-KYZ005>022-111000- FRANKLIN-HAMILTON-WHITE-WILLIAMSON-SALINE-GALLATIN-JOHNSON-POPE- HARDIN-MASSAC-POSEY-VANDERBURGH-WARRICK-SPENCER-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD- 1202 PM CDT FRI APR 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT A TORNADO WATCH IS IN EFFECT UNTIL 4 PM CDT. REFER TO THE WATCH FOR MORE DETAILED INFORMATION. IN ADDITION...MINOR FLOODING IS FORECAST ALONG PORTIONS OF THE WABASH AND LITTLE WABASH RIVERS. REFER TO THE FLOOD STATEMENTS FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ANOTHER STRONG STORM SYSTEM WILL TAKE SHAPE SUNDAY NIGHT INTO MONDAY...BRINGING A GOOD CHANCE OF THUNDERSTORMS AND LOCALLY HEAVY RAINS WITH IT. ANOTHER ONE TO TWO INCHES INCHES OF RAINFALL MAY OCCUR WITH THIS SYSTEM...POSSIBLY LEADING TO SOME ADDITIONAL FLOODING CONCERNS. IN ADDITION...STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION REQUESTED.
In the hours before
Local storm report, Apr 10, 12:03 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1203 PM CDT FRI APR 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 AM HAIL BROOKPORT 37.12N 88.63W
04/10/2009 M1.00 INCH MASSAC IL TRAINED SPOTTER
&&
SMITTYLocal storm report, Apr 10, 12:09 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1209 PM CDT FRI APR 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 AM TSTM WND DMG STURGIS 37.55N 87.99W
04/10/2009 UNION KY EMERGENCY MNGR
BACK SIDE OF HOME HAD ROOF BLOWN OFF. OTHER DAMAGE
REPORTED IN THE SURROUNDING AREA.
&&
SMITTYLocal storm report, Apr 10, 12:10 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1210 PM CDT FRI APR 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 AM HAIL ISLAND 37.44N 87.15W
04/10/2009 M1.00 INCH MCLEAN KY TRAINED SPOTTER
&&
SMITTYLocal storm report, Apr 10, 12:11 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
1211 PM CDT FRI APR 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1208 PM HAIL ISLAND 37.44N 87.15W
04/10/2009 M1.00 INCH MCLEAN KY TRAINED SPOTTER
...CORRECTED FOR TIME OF EVENT...
&&
SMITTYSpecial weather statement, Apr 10, 12:26 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1226 PM CDT FRI APR 10 2009 ILZ085>087-089>091-094-KYZ005-007>016-101830- MASSAC-JOHNSON-POPE-HARDIN-WILLIAMSON-SALINE-GALLATIN-UNION-WEBSTER- HOPKINS-CRITTENDEN-LIVINGSTON-CALDWELL-MCCRACKEN-LYON-MARSHALL-TRIGG- CALLOWAY- INCLUDING THE CITIES OF...BENTON...CALVERT CITY...EDDYVILLE... ELDORADO...HARRISBURG...JOHNSTON CITY...MARION...PRINCETON... SHAWNEETOWN AND STURGIS 1226 PM CDT FRI APR 10 2009 ...SIGNIFICANT WEATHER ADVISORY... AT 1225 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A BROKEN LINE OF STRONG THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM MARION ILLINOIS TO 5 MILES SOUTHWEST OF EDDYVILLE TO 4 MILES SOUTHWEST OF BURNA TO BENTON KENTUCKY...MOVING NORTHEAST AT 25 MPH. THESE STORMS MAY PRODUCE HAIL UP TO THE SIZE OF DIMES...SO MOVE INDOORS TO A PLACE OF SAFETY. COMMUNITIES IMPACTED THROUGH 130 PM INCLUDE... HARRISBURG...SHAWNEETOWN...AND EDDYVILLE ILLINOIS...IN ADDITION TO SALEM...MARION...GRAND RIVERS...AND EDDYVILLE KENTUCKY. A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
Local storm report, Apr 10, 12:33 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
1233 PM CDT FRI APR 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1154 AM TORNADO MANNINGTON 37.12N 87.49W
04/10/2009 CHRISTIAN KY EMERGENCY MNGR
*** 2 INJ *** CONFIRMED TORNADO BY TRAINED SPOTTER AND EM
OFFICE. ...UPDATE 1158AM...REPORTS OF INJURIES AT
MANNINGTON LOOP. EMERGENCY VEHICLES RESPONDING AT THIS
TIME. NUMBER OF INJURIES UNKNOWN. UPDATE...1230PM...2
CONFIRMED INJURIES. 2 HOMES DESTROYED AND A THIRD
POSSIBLY DESTORYED. PROPANE TANK EXPLOSION AND STILL ON
FIRE. DEGREE OF INJURIES UNKNOWN. REPORTS VERIFIED
THROUGH EM OFFICE AND 911 CENTER.
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 12:25 AM CDT | Severe Thunderstorm Warning | PAH | Fulton | 35 min |
| Apr 10, 12:48 AM CDT | Severe Thunderstorm Warning | PAH | Ballard, Carlisle, Hickman | 27 min |
| Apr 10, 12:55 AM CDT | Severe Thunderstorm Warning | PAH | Graves, McCracken | 50 min |
| Apr 10, 1:25 AM CDT | Severe Thunderstorm Warning | PAH | Calloway, Crittenden, Livingston, Lyon, Marshall | 35 min |
| Apr 10, 9:56 AM CDT | Severe Thunderstorm Warning | PAH | Fulton, Graves, Hickman | 49 min |
| Apr 10, 10:07 AM CDT | Tornado Warning | PAH | Fulton, Graves, Hickman | 23 min |
| Apr 10, 10:20 AM CDT | Severe Thunderstorm Warning | PAH | Christian, Trigg | 25 min |
| Apr 10, 10:28 AM CDT | Tornado Warning | PAH | Graves | 32 min |
| Apr 10, 10:32 AM CDT | Severe Thunderstorm Warning | PAH | McCracken | 25 min |
| Apr 10, 10:51 AM CDT | Severe Thunderstorm Warning | PAH | Calloway, Graves, Marshall | 24 min |
| Apr 10, 11:07 AM CDT | Severe Thunderstorm Warning | PAH | Livingston, Lyon, McCracken, Marshall | 23 min |
| Apr 10, 11:13 AM CDT | Severe Thunderstorm Warning | PAH | Calloway, Marshall | 32 min |
| Apr 10, 11:30 AM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Christian, Hopkins, Trigg | 30 min |
| Apr 10, 11:34 AM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Crittenden, Livingston, Lyon | 41 min |
| Apr 10, 11:45 AM CDT | Tornado Warning | PAH | Christian, Hopkins | 30 min |
| Apr 10, 11:55 AM CDT | Tornado Warning | PAH | Christian, Hopkins, McLean, Muhlenberg | 50 min |
| Apr 10, 12:06 PM CDT | Severe Thunderstorm Warning | PAH | Livingston | 39 min |
| Apr 10, 12:20 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Christian, Trigg | 40 min |
| Apr 10, 12:55 PM CDT | Tornado Warning | PAH | Christian, Hopkins, Muhlenberg, Todd | 50 min |
Nearby
Tornado Warnings in Kentucky, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.